Is there any connection between Parkinsons and Tourettes? I have Parkinsons and my grandson has Tourettes. Both can be treated with deep brain stimulation. They both involve dopamine. Has anyone studied the relationship?
Parkinson's and Tourettes syndrome are both movement disorders that can be attributed to a problem with the part of the brain called the basal ganglia (though there are different parts of the basal ganglia that is affected differently by parkinson's and tourettes. Tourette's syndrome can be inherited however it will be very hard to tell if he got it from your lineage. I suggest, for more concrete answers, you may consult with your neurologist or a geneticist.
Hope both of you are doing well with your treatments. Regards and God bless...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.